Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have lower abdominal pain, period like cramps, vaginal pain. Ovarian cancer in family history. Help?

My lower abdominal on my left side hurts , but im realizing the pain is starting to spread. I also realize that when i push down on my stomach it hurts and somtimes i feel a sharp pain in my chest. Its so weird because when i get my period my cramps are horrible and my vagina gets this stabing pain. (im a virgin so i know its no std ) please help. ovarian cancer runs in my family so im pretty scared.
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

Thank you for the query.

Lower left abdominal pain can be caused by diverticulitis, urinary tract infection, ovarian cyst. Ovarian cancer can also give such symptom as well as ovarian cyst. Stomach pain seems to be caused by stomach disease like peptic ulcers or acid reflux disease. Sharp pain in the chest can appear due to rib nerves irritation. But most likely your stomach pain and sharp chest pain is caused by stress (as you have admitted to be scared about cancer, this can trigger such symptoms).
If an ovarian cancer runs in your family (and maybe breast cancer?) you should consult oncologist as some of such hereditary cancers are caused by genes mutations. You should have checked BRCA1/BRCA2 mutations. Ca-125 level and transvaginal ultrasound should be also performed.
Lower abdominal pain should be consulted with gastroenterologist and some blood tests and urine tests should be performed.

Hope this will help.
Answered: Mon, 11 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor